Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    7
  • comments
    18
  • views
    5,598

What Can I Do Or Use!? Please Help!

I am just really irritated and so depressed at this point. cry.gif I have been on retinoids for 7 months now and I have not noticed a change in my acne. I have tried over the counter products, derm products including: Differin 0.3%, Avar cleanser, Clindamycin 1% Solution, Clindamycin/BP cream, Tazorac (all of them), Panoxyl 4%, and Retin-A 1% (currently on right now). I tried Clearzine pills and taking multivitamins, but since my stomach is very sensitive these things keep upsetting my stomach, and making me feel very sick. Ever since I have started my Ulcerative Colitis medication Apriso my acne has gotten out of control. I break out everyday, it can be 1-3 blemishes, up to 6 or 7. It is really embarrassing because I am the only one in my family dealing with this issue. I have a twin sister (whose skin is almost flawless)and we are constantly compared, this also plays an issue in my depression. I need help with this. I don't want to live my life as a recluse, but so far it seems like it is going to be that way until I can get this issue under control. I try to avoid staying at school as much as possible because I don't want to be around people too long. I have one late class this semester so I have to make sure I apply a shit load of makeup to last through a 3 hour class. I am also so sick of makeup, if my skin ever gets clear I am going to throw away all of my makeup products!! That is how much I hate doing makeup to cover up my skin. It is ridiculous trying to put on makeup in the morning and having to fix my hair where it covers my face so my skin looks descent enough for me to be in public. It takes too much time to do and makes me realize how hideous I look. As of right now my routine is using Simple Wipes, Cetaphil Anti-bacterial bar, Neutrogena Acne Defense Lotion, and Retin-A 1%. I just found out that I can't use Benzoyl Peroxide because I keep having an allergic reaction to it, I have very sensitive skin. If anyone has any suggestions or any help in dealing with this please please comment.



4 Comments


Recommended Comments

I recommend Amoxicillin and Cephalexin to everyone. I had severe cystic acne. I did not have health insurance for three years straight so I could not see a dermatologist. When I finally got in to see a dermatologist she prescribed amoxicillin, benzaclin and tretinoin. The amoxicillin finally stopped the serious breakouts! I feel so lucky. I have been on amoxicillin for three years and it still works.

Share this comment


Link to comment

Are you taking amoxicillin in a pill form? Antibiotics should not be used longterm as they eventually mess with you intestinal flora. 3 months would be fine to try antibiotics but longterm may not be a grat idea for her especially since she is dealing with tummy issues already.

Share this comment


Link to comment

I recommend Amoxicillin and Cephalexin to everyone. I had severe cystic acne. I did not have health insurance for three years straight so I could not see a dermatologist. When I finally got in to see a dermatologist she prescribed amoxicillin, benzaclin and tretinoin. The amoxicillin finally stopped the serious breakouts! I feel so lucky. I have been on amoxicillin for three years and it still works.

Thank you for your recommendations. Unfortunately I can't take any of those. I have Ulcerative Colitis and I can't take antibiotics, birth control, or natural supplements. I just tried one called Clearzine and NicAzel from my derm) and they through my UC out of remission this past Saturday, I am currently getting that back in order. I am still using the Retin-A but sparingly because my skin is sensitive and it was causing it to peel too much using it everyday. I am seeing some results with it but not much. I just decided to give it time because I see my derm again on Feb 20th. Hopefully when I go I will have better results from the Retin-A and maybe something else can be done.

Share this comment


Link to comment

Are you taking amoxicillin in a pill form? Antibiotics should not be used longterm as they eventually mess with you intestinal flora. 3 months would be fine to try antibiotics but longterm may not be a grat idea for her especially since she is dealing with tummy issues already.

Yeah,you're right. I can't take antibiotics. I tried that when I got sick a few months back and it made me have horrible side effects and horrible stomach pains. I think at this point any pills wouldn't be good for me to try but I just started taking probiotics that are from a doctor so I have my fingers crossed that they will be of some help.

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×